My mom was treated by Dept. of Neuromedicine (Apollo Hospitals) for various pain in hands and legs during the year 2010-2012. She was referred to the a Psychiatrist at the same time. She had symptoms of depression and insomnia and slight memory loss. She has a family history of dementia . Her maternal uncles and mother were patient of Dementia. We informed the same. She was prescribed the below medicines Inspiral SR Nexito Clonotril Oleanz These drugs continued till 2013 where we decided not continue them further without discussion. Since 2014 her condition has deteriorated rapidly and currently has all the below symptoms. Acute Memory loss Talks about people and events of pasts with not current co-relation. Loss of communication skills - speaking & writing Disorientation to time and place Fear of people, agitation She was a teacher and retired in Dec 2014 due to the health condition. She is also aware of her health condition shows sings of unhappiness. Please advice
Like the answers? Chat privately with the doctor of your choice
Hi Your mother shows signs of dementia for sure. However I'm concerned about what prompted you to discontinue the medications considering they didn't show any adverse side effects on your mother? You definitely need to consult a neuro-physician or a psychiatrist as medications are a must and for lifetime. I'm not sure about the resources in chennai but there are counseling therapies available to help the family as well as the patient to deal with dementia. So my suggestion to you is to get in touch with either of the specialists mentioned above soon and find counselors who are experienced in dealing with dementia patients.
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.